Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

From Laplace to Langlands via representations of orthogonal groups


Authors: Benedict H. Gross and Mark Reeder
Journal: Bull. Amer. Math. Soc. 43 (2006), 163-205
MSC (2000): Primary 11S37, 20G05, 22E50
DOI: https://doi.org/10.1090/S0273-0979-06-01100-1
Published electronically: February 10, 2006
MathSciNet review: 2216109
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. V. Bargmann, Irreducible unitary representations of the Lorentz group, Ann. of Math., 48 (1947), pp. 568-640. MR 0021942 (9:133a)
  • 2. H. Boerner, Representations of groups, with special consideration for the needs of modern physics, Amsterdam, North-Holland Pub. Co., 1963.MR 0148766 (26:6272)
  • 3. N. Bourbaki, Lie groups and Lie algebras, Chaps. 4-6, Springer-Verlag, Berlin, 2002. MR 1890629 (2003a:17001)
  • 4. F. Bruhat, $ {\mathfrak{p}}$-adic groups, Proc. Symp. Pure Math., 9, Amer. Math. Soc., Providence, RI (1966), pp. 63-70. MR 0213356 (35:4220)
  • 5. F. Bruhat and J. Tits, Groupes réductifs sur un corps local, I, II, Publ. Math. I.H.E.S., No. 48, (1972 ), pp. 5-251, No. 60, (1984), pp. 197-376. MR 0327923 (48:6265); 0756316 (86c:20042)
  • 6. R. Carter, Finite groups of Lie type. Conjugacy classes and complex characters, Wiley Classics Library, John Wiley & Sons, Ltd., Chichester, 1993. MR 1266626 (94k:20020)
  • 7. W. Casselman, The $ L$-group, Adv. Studies in Pure Math., 30, Math. Soc. Japan (2001), pp. 217-258. MR 1846460 (2002g:11166)
  • 8. J.W.S. Cassels and A. Fröhlich, Algebraic Number Theory, Academic Press, 1967. MR 0215665 (35:6500)
  • 9. S. DeBacker and M. Reeder, Depth-Zero Supercuspidal $ L$-packets and Their Stability, preprint, (2004), www2.bc.edu/~reederma/papers.html.
  • 10. P. Deligne and G. Lusztig, Representations of reductive groups over finite fields, Ann. of Math., 103 (1976), pp. 103-161. MR 0393266 (52:14076)
  • 11. F.G. Frobenius, Über Gruppencharacktere (1896), in Gesammelte Abhandlungen III, Springer-Verlag, 1968. MR 0235974 (38:4272)
  • 12. A. Fröhlich and J. Queyrut, On the functional equation of the Artin $ L$-function for characters of real representations, Invent. Math., 20 (1973), pp. 125-138. MR 0321888 (48:253)
  • 13. B. Gross, $ L$-functions at the central critical point, Proc. Symp. Pure Math., AMS, 44 (1994), Part 1, pp. 527-535. MR 1265543 (95a:11060)
  • 14. B. Gross and D. Prasad, On the decomposition of a representation of $ SO_n$ when restricted to $ SO_{n-1}$, Canad. J. Math., 44 (1992), pp. 974-1002. MR 1186476 (93j:22031)
  • 15. B. Gross and N. Wallach, Restriction of small discrete series representations to symmetric subgroups, Proc. Symp. Pure Math., 68 (2000), pp. 255-272. MR 1767899 (2001f:22042)
  • 16. T. Hagedorn, Multiplicities in Restricted Representations of $ GL_n({\mathbf{F}}_q)$, $ U_n({\mathbf{F}}_{q^2})$, $ SO_n({\mathbf{F}}_q)$, Ph.D. thesis, Harvard University, 1994.
  • 17. Harish-Chandra, Discrete series for semisimple Lie groups, I, II, Acta. Math., 113 (1965), pp. 241-318, 116 (1966), pp. 1-111. MR 0219665 (36:2744); 0219666 (36:2745)
  • 18. M. Harris and R. Taylor, The geometry and cohomology of some simple Shimura varieties, Annals of Mathematics Studies, 151. Princeton, NJ, 2001. MR 1876802 (2002m:11050)
  • 19. H. Hecht and W. Schmid, A proof of Blattner's conjecture, Invent. Math., 31 (1975), pp. 129-154. MR 0396855 (53:715)
  • 20. G. Henniart, Une preuve simple des conjectures de Langlands pour $ {\rm GL}(n)$ sur un corps $ p$-adique, Invent. Math., 139 (2000), pp. 439-455. MR 1738446 (2001e:11052)
  • 21. S. Helgason, Groups and Geometric Analysis, Academic Press (1984). MR 0754767 (86c:22017)
  • 22. D. Kazhdan and Y. Varshavsky, Endoscopic decomposition of characters of certain cuspidal representations, Elec. Res. Ann. Amer. Math. Soc., 10 (2004), pp. 11-20. MR 2048427
  • 23. R. Kottwitz, Stable trace formula: cuspidal tempered terms, Duke Math. J., 51 (1984), pp. 611-650. MR 0757954 (85m:11080)
  • 24. R. Langlands, Digital Mathematics Archive, www.sunsite.ubc.ca/DigitalMathArchive/ Langlands.
  • 25. -, Representations of abelian algebraic groups, Pacific J. Math., (1997), pp. 231-250. MR 1610871 (99b:11125)
  • 26. G. Lusztig, Classification of unipotent representations of simple $ p$-adic groups, Int. Math. Res. Not., (1995), pp. 517-589. MR 1369407 (98b:22034)
  • 27. -, Classification of unipotent representations of simple $ p$-adic groups II, Elec. J. Repr. Thy. (2001). MR 1927955 (2004b:22018)
  • 28. M. Reeder, On the restriction of Deligne-Lusztig characters, preprint (2005), www2.bc.edu/ ~reederma/papers.html.
  • 29. -, Some supercuspidal $ L$-packets of positive depth, preprint (2005), www2.bc.edu/ ~reederma/papers.html.
  • 30. W. Schmid, Some properties of square integrable representations of semisimple Lie groups, Ann. Math., 102 (1975), pp. 535-564. MR 0579165 (58:28303)
  • 31. -, Discrete series, Proc. Symp. Pure Math., 61, Amer. Math. Soc., Providence, RI (1997), pp. 83-113. MR 1476494 (98k:22051)
  • 32. J.-P. Serre, A course in arithmetic, Springer-Verlag, 1973. MR 0344216 (49:8956)
  • 33. -, Galois cohomology, Springer-Verlag, 2002. MR 1867431 (2002i:12004)
  • 34. -, Représentations linéares des groupes finis, Hermann, 1978. MR 0543841 (80f:20001)
  • 35. -, Trees, Springer-Verlag, 2003. MR 1954121 (2003m:20032)
  • 36. T. A. Springer, Reductive groups, Proc. Symp. Pure Math., 33, Part 1, Amer. Math. Soc., Providence, RI (1979), pp. 3-27. MR 0546587 (80h:20062)
  • 37. J. Tate, Number Theoretic Background, Proc. Symp. Pure Math., 33, Part 2, Amer. Math. Soc., Providence, RI (1979), pp. 2-26. MR 0546607 (80m:12009)
  • 38. E. Thoma, Die Einschränkung der Charaktere von GL(n,q) auf GL(n-1,q), Math. Z., 119 (1971), pp. 321-338. MR 0288190 (44:5388)
  • 39. J. Tits, Classification of algebraic semisimple groups, Proc. Symp. Pure Math., 9, Amer. Math. Soc., Providence, RI (1966), pp. 29-69. MR 0224710 (37:309)
  • 40. -, Reductive groups over $ p$-adic fields, Proc. Symp. Pure Math., 33, Part 1, Amer. Math. Soc., Providence, RI (1979), pp. 29-69. MR 0546588 (80h:20064)
  • 41. J.B. Tunnell, Local $ \varepsilon$-factors and characters of $ GL(2)$, Amer. J. Math., 105 (1983), no. 6, pp. 1277-1307. MR 0721997 (86a:22018)
  • 42. V.S. Varadarajan, Lie groups, Lie algebras, and their representations, Springer-Verlag, New York, 1984. MR 0746308 (85e:22001)
  • 43. E.B. Vinberg, Linear representations of groups, Birkhäuser, 1989. MR 1013789 (90h:22001)
  • 44. D. Vogan, The local Langlands conjecture, Representation theory of groups and algebras, Contemp. Math., 145, Amer. Math. Soc., Providence, RI, 1993, pp. 305-379. MR 1216197 (94e:22031)
  • 45. E. P. Wigner, Group theory and its application to the quantum mechanics of atomic spectra, Academic Press, New York, 1959. MR 0106711 (21:5442)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 11S37, 20G05, 22E50

Retrieve articles in all journals with MSC (2000): 11S37, 20G05, 22E50


Additional Information

Benedict H. Gross
Affiliation: Department of Mathematics, Harvard University, Cambridge, Massachusetts 02138
Email: gross@math.harvard.edu

Mark Reeder
Affiliation: Department of Mathematics, Boston College, Chestnut Hill, Massachusetts 02467
Email: reederma@bc.edu

DOI: https://doi.org/10.1090/S0273-0979-06-01100-1
Received by editor(s): April 8, 2005
Published electronically: February 10, 2006
Additional Notes: The first author was supported by NSF grant DMS-0070674
The second author was supported by NSF grant DMS-0207231
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society